Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is blood cancer? Is there any medication?

hello ..my mom ..... had fever for 6 months...and she lost her weight drastically .....and we have seen a doctor..initially...she was diagnosed as having tuberculosis...s her montoux test was positive...but later ...after some blood tests they confirmed it as...blood cancer....and they told there is no cure for blood cancer...and only way is chemotherapy....some one pls comment wat is this blood cancer...is there any medication ...???
Wed, 25 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Treatment/Therapy
Lab Tests
  User's Response
's  Response
even my mother had this fever and some swelling in the neck, she was diagnosed to be blood cancer and the doctor told to go to a cancer center. they told she will survive only for some 5 years even after chemotherapy and bone marrow transplant might prolong her life, but it is too costly as well as very difficult to get the matched bone marrow, we tried with chemo and her condition is improving, we also giving her some turmeric mixed in milk. i read in some article that it will protect and cure also. so i am doing this. now she is improving.
  User's Response
vidhushi's  Response
it is better to go for bone marrow transplant..as the age is favourable...but ultimate decission .....depends upon doctor....in this process they will take some cells from ur bone or blood and then transufse it to ur kid...but before that they will match both cells...and see wether ur cells can be transfused or not...and transufuse only if they are matching...
  User's Response
suresh's  Response

First check the cytogenetics if favorable.. only chemo is needed as of now

  User's Response
avani's  Response
ohh is it...thanx for the advice....i was abt to...go for chemotherapy for my granny...we aksked the doctor for bonemarrow transplant.....but he said she cannot tolerate....as her age is more than 70 years...and only option is palliative chemotherapy....
  Anonymous's Response
Anonymous's  Response

Blood cancer is cancer of blood producin cells. The cure is with bone marrow transplantation. Can be controlled with chemotherapy.

  User's Response
dixonsharon0's  Response
someone going on 2 yrs in remission is doing meth. will it hurt her. she has leukemia
  User's Response
Devang Sharma's  Response
My mother in law had blood cancer, she used to get fever on and often. She was once admitted to thehospital , later they did many tests. They also tooke bone marrow and examained. The tests howed that she had blood cancer. The doctor advised her to take chemotherapy. And the doctor said it is difficult to treat. She may require bonemarrow transplantation which is very expensive say around 10 lakshs, we were totally shattered by this. Then we gave her chemotherapy.
  User's Response
vrishali's  Response
my kid who is 12 years old got...ACUTE MYELOID LEUKEMIA..the so called blood cancer..wat is the best treatment??chemotherapy/bonemarrow transplant??wat is bone marrow transplant?can i donate mine??pls post a reply....
  User's Response
ayushi's  Response
my sinciere advice is..once ...diagnosis of....blood cancer is confirmed and it is advanced stage...then never go for chemotherapy it is very painfull condition with many side effects...like hair loss,weight loss..i cdnt see my brother taking that chemotherapy...and he died of some shock ...while giving some injection...
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My 67 year old husband fell, hitting his head on a bathroom sink in a medical facility after receiving 2 units of packed red blood cells needed because his blood cancer made it necessary every 8 weeks or so. He was taking Plavix. They examined him and then let him go home without ordering a cat scan. Would the standard of care in a major medical facility be to take him to the ER and perform a scan?

doctor1 MD

My name is Mary L. Babcock My M.D. has put me on Hydroxyurea for my P.V. I do not feel sick nor do I want to be sick. I am a very active 77 year old female. My father was being treay=ted in the 60 s for Leukemia as he carried a very high white count also. My Doctor first wanted to put me on Jakafi. Which I nevr took as I do not feel sick tired or ab normal. I went through the blood draws only to have my counts go up. I have since stopped them 2 months ago and my counts have not climbed. Is there any reason I need to make myself sick by taking these medications. when increasing my 81 asprin once a day to twice a day is keeping my blood from clotting.

doctor1 MD

Hello Sir/madam, Their is a boy aged around 5. He is suffering from blood cancer and is residing in my neighbourhood.currently he is serious and is hospitalised in a nearby hospital in Ranchi. They are financially not very rich so that they could afford all the expenses for treatment .For this i need to ask about any hospital in India which can bear all expenses ..

Recent questions on  Gastrointestinal cancer

doctor1 MD

Hi, I am a 55year old Man resontly I have had trouble ejaculating,because it has happened a couple of times before to me i sort of think about that and I start to get hot and that is the end for me. Is there any advise you can give.Many thanks.Peter Three years ago I had an operation for colon cancer .Have gone through chemotherapy .and have had the all clear on the thre times i had blood test and scans.height 6.2 weight 15 half stones.

doctor1 MD

My 10 yr old son has frequent stomach aches and is a bedwetter (almost every night). Some doctors have tried pills to keep him from wetting with a little success, but not alot. He also complains of stomach aches, usually in the evening. He s not diabetic, and they ve tried a lot of different things for his problems but nothing seems to work. Is there something we are missing?

doctor1 MD

hi, i am 25 yr old male.....I am very introvert, loner and have low self esteem and am lost and bad at my work with poor concentration.....I also suffer from acidity, indigestion and constipation as well.... i went to show my stomach 3 months back and the doctor gave me-
1. lesuride od 75 to take before breakfast,
2. normaxin to take after breakfast-lunch-dinner and
3. prothiaden 75 after dinner.
i took prothiaden for 1 weak and felt very drowsy so discontinued that...i am however taking other medicines daily...i just searched online and found out the uses of the medicines,,,,it has improved my digestion and bowel movement....the doctor had told me to visit him after 15 days....i havent visited the doctor since...the doctor is out of town and will be back after 2 months....is it safe to continue the medication till then or i have already taken overdose....i did not take medicine in between for ten days and the stomach problem started again....and off late i got a few white hair....could this be a side effect of my medicine....

doctor1 MD

I am a student studying at Canada in Ottawa. I cannot personally come for any appointment. Today in the morning I got up at about 5.30 am with nausea, & stomach ache.Then I got extreme heat within & became somewhat unconscious followed by great stomach pain and after applying great pressure for about 20 minutes, I had hard & loose motions for about 1-2 hours and the routine followed after a gap of about 30 mts.after which I got extreme sweating followed shivering. After drinking water, the stomach pain repeated followed by the above routine. In the midst of my final sem.exam. at about 1030 am,, the same problem repeated.Now I am feeling weakness & no repetition of the problem. I had only taken veg.sandwich, cheese with cucumber with onions in the night before going to sleep. As no emergency Dr.is available,being weekend off, please advise the reasons for this sudden problem and medicines to take immediately, though I am not in panic due to my exams.

doctor1 MD

Are fried foods or any foods high in saturated fats dangerous if they contain no cholesterol or trans fats? aside from sodium and everything else

doctor1 MD

I have gastric problem at times.Currently in night or throughout the day it makes lot of noise in stomach.I have started having lot of water but it showing no result.

doctor1 MD

Had acute diverticulitis Nov, 2013...took regimen of antibios & flagyll for 2 wks. Symptoms disappeared, but need bladder repair (mesh) and possibly have a rectocele . Must have colonoscopy first to determine. Could it be bowel or intestinal...